MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM VIDA (DE); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM VIDA (DE); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11060815
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Back pain (4895)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: the investigation is ongoing.The root cause has not been identified.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Siemens healthineers was notified of a patient incident involving the magnetom vida system via voluntary medwatch report number mw5172356, submitted by the patient to the fda.Siemens healthineers contacted the patient and the facility the mri was performed at to obtain additional information.The patient underwent a temporomandibular joint (tmj) mri examination with a head coil on (b)(6) 2025.The patient had undergone back surgery during (b)(6) 2009 during which stainless steel rods and screws were implanted.Patient underwent this surgery at (b)(6).The patient was told that the implants were mri compatible in (b)(6) 2024.The reason for the surgery was not stated.During a measurement pause, the patient mentioned warming and tingling to the mri technician and the imaging was completed.The patient stated that he could feel heat through his skin during the first day after the scan ((b)(6) 2025), then has been experiencing ongoing pain, discomfort, and tightness in the back and neck for the last two months.The patient contacted the mri facility on (b)(6) 2025 to report his concerns and to ask questions regarding his procedure (sar level, etc.).The patient states he could not lie flat on his back in early (b)(6) 2025 due to sharp pains and could only sleep on his side or stomach.The patient stated he could not sit comfortably due to pain in his mid and lower back.The patient states his quality of life has been impacted and reported the following.¿unable to wash dishes or scoop foods in the kitchen without feel the tightness and pain in my back involved with the motion.Same thing with scrubbing my head with shampoo.[the issue] effects common movements and carrying out everyday tasks.Have been unable to partake in casual sports and fitness activities.¿ the patient is currently undergoing physical therapy.If this does not help, physical medicine will be the next step.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed a detailed investigation of the reported event.Siemens healthineers experts analyzed the log files generated during the patient¿s examination.The complete examination of the patient¿s tmj scan lasted 29.6 min with an active scanning time of 24.5 min.No abnormality was found, which would indicate a system malfunction.The complete measurement was performed in normal operating mode.The sar values were within the limits defined by the mr safety standard (iec (b)(4)), i.E.The maximum applied sar was 27.9 % (whole body sar) / 98.3 % (head sar) of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 14.2 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec (b)(4)).The system and the used rf coils were checked by our service engineer and found to be in specification.In summary no hardware or software problem was found which would explain the patient¿s problems.

Brand Name
MAGNETOM VIDA (DE)
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key22685500
Report Number3002808157-2025-00020
Device Sequence Number8892373
Product Code LNH
UDI-Device Identifier04056869039176
UDI-Public(01)04056869039176
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060815
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexMale
Patient Weight100 KG